Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS San Francisco Bay Area, CA

October 13, 2025Napa County, California

NWS San Francisco Bay Area, CA issued this flash flood warning at Oct 13, 2025, 2:43 PM PDT for Napa County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2025, 2:43 PM PDT (21:43 UTC)
Expired
Oct 13, 2025, 5:00 PM PDT
In force
2 hr
Issued by
NWS San Francisco Bay Area, CA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Napa County, CA

The radar

The Sacramento radar (KDAX), 74 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WGUS56 KMTR 132143
FFWMTR
CAC055-132230-
/O.NEW.KMTR.FF.W.0003.251013T2143Z-251013T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Francisco CA
243 PM PDT Mon Oct 13 2025

The National Weather Service in San Francisco has issued a

* Flash Flood Warning for...
  The Pickett burn area in...
  West Central Napa County in northern California...

* Until 330 PM PDT.

* At 243 PM PDT, Doppler radar and automated rain gauges indicated 
  heavy rain falling over the Pickett Burn Area. Between 0.5 and 0.7 
  inches of rain have fallen. The expected rainfall rate is 0.5 to 1 
  inch in 1 hour. Flash flooding is ongoing or expected to begin 
  shortly.

Excessive rainfall over the burn area will result in debris flow 
moving through the Simmons Canyon and areas near and between Pickett 
Road to Silverado Trail. The debris flow can consist of rock, mud, 
vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding in and around the Pickett Burn Area.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of areas in and around
           the Pickett Burn Area.

* Some locations that will experience flash flooding include...
  Mainly rural areas of West Central Napa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move away from recently burned areas. Life-threatening flooding of 
creeks, and roads is likely. The heavy rains will likely trigger 
rockslides, mudslides, and debris flows in steep terrain. Impacted 
areas include Pickett Road, Dutch Henry Canyon Road, Swartz Creek 
Bridge at Athena Springs Road areas near Trib to Swartz Creek, Pond 
Outlet near Pope Valley Road, and the Duvall Lake Outlet.

Move away from recently burned areas. Life-threatening flooding of 
creeks, roads and normally dry arroyos is likely. The heavy rains 
will likely trigger rockslides, mudslides and debris flows in steep 
terrain, especially in and around these areas.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3860 12256 3861 12257 3864 12255 3865 12253
      3866 12250 3866 12247 3864 12246 3862 12247
      3861 12248 3860 12250

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

Behringer
3 follow-up statements
535 
WGUS56 KMTR 132211
FFWMTR
CAC055-132315-
/O.EXT.KMTR.FF.W.0003.000000T0000Z-251013T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Francisco CA
311 PM PDT Mon Oct 13 2025

The National Weather Service in San Francisco has extended the

* Flash Flood Warning for...
  The Pickett burn area in...
  West Central Napa County in northern California...

* Until 415 PM PDT.

* At 311 PM PDT, Doppler radar and automated rain gauges indicated 
  heavy rain falling over the Pickett Burn Area. Between 0.7 and 0.9 
  inches of rain have fallen. The expected rainfall rate is 0.5 to 1 
  inch in 1 hour. Flash flooding is ongoing or expected to begin 
  shortly.

Excessive rainfall over the burn area will result in debris flow 
moving through the Simmons Canyon and areas near and between Pickett 
Road to Silverado Trail. The debris flow can consist of rock, mud, 
vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding in and around the Pickett Burn Area.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of areas in and around
           the Pickett Burn Area.

* Some locations that will experience flash flooding include...
  Mainly rural areas of West Central Napa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move away from recently burned areas. Life-threatening flooding of 
creeks, and roads is likely. The heavy rains will likely trigger 
rockslides, mudslides, and debris flows in steep terrain. Impacted 
areas include Pickett Road, Dutch Henry Canyon Road, Swartz Creek 
Bridge at Athena Springs Road areas near Trib to Swartz Creek, Pond 
Outlet near Pope Valley Road, and the Duvall Lake Outlet.

Move away from recently burned areas. Life-threatening flooding of 
creeks, roads and normally dry arroyos is likely. The heavy rains 
will likely trigger rockslides, mudslides and debris flows in steep 
terrain, especially in and around these areas.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3860 12250 3860 12256 3861 12257 3864 12255
      3865 12253 3866 12250 3866 12247 3864 12246
      3862 12247 3861 12248

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

Behringer
646 
WGUS56 KMTR 132307
FFWMTR
CAC055-140000-
/O.EXT.KMTR.FF.W.0003.000000T0000Z-251014T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Francisco CA
407 PM PDT Mon Oct 13 2025

The National Weather Service in San Francisco has extended the

* Flash Flood Warning for...
  The Pickett burn area in...
  West Central Napa County in northern California...

* Until 500 PM PDT.

* At 407 PM PDT, Doppler radar and automated rain gauges indicated 
  heavy rain falling over the Pickett Burn Area. Between 0.7 and 0.9 
  inches of rain have fallen. The expected rainfall rate is 0.5 to 1 
  inch in 1 hour. Flash flooding is ongoing or expected to begin 
  shortly.

Excessive rainfall over the burn area will result in debris flow 
moving through the Simmons Canyon and areas near and between Pickett 
Road to Silverado Trail. The debris flow can consist of rock, mud, 
vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding in and around the Pickett Burn Area.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of areas in and around
           the Pickett Burn Area.

* Some locations that will experience flash flooding include...
  Mainly rural areas of West Central Napa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move away from recently burned areas. Life-threatening flooding of 
creeks, and roads is likely. The heavy rains will likely trigger 
rockslides, mudslides, and debris flows in steep terrain. Impacted 
areas include Pickett Road, Dutch Henry Canyon Road, Swartz Creek 
Bridge at Athena Springs Road areas near Trib to Swartz Creek, Pond 
Outlet near Pope Valley Road, and the Duvall Lake Outlet.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3860 12250 3860 12256 3861 12257 3864 12255
      3865 12253 3866 12250 3866 12247 3864 12246
      3862 12247 3861 12248

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

DialH
534 
WGUS76 KMTR 132356
FFSMTR

Flash Flood Statement
National Weather Service San Francisco CA
456 PM PDT Mon Oct 13 2025

CAC055-140006-
/O.EXP.KMTR.FF.W.0003.000000T0000Z-251014T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Napa CA-
456 PM PDT Mon Oct 13 2025

...FLASH FLOOD WARNING FOR THE PICKETT BURN AREA WILL EXPIRE AT 5 PM 
PDT THIS AFTERNOON FOR WEST CENTRAL NAPA COUNTY...

The heavy rain has ended, although lighter rain may still persist. 
Please continue to heed remaining road closures.

&&

LAT...LON 3860 12250 3860 12256 3861 12257 3864 12255
      3865 12253 3866 12250 3866 12247 3864 12246
      3862 12247 3861 12248

$$

DialH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 1:23 PM PDT, 1 hour 20 minutes earlier. Its key messages:

  • Updated at 122 PM PDT Mon Oct 13 2025
  • Widespread rainfall and thunderstorm chances through this evening
  • Post-frontal rain showers and isolated thunderstorms tomorrow, tapering off by the afternoon
  • Warming and drying trend Wednesday through Saturday
Area forecast discussion, Oct 13, 1:23 PM PDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
123 PM PDT Mon Oct 13 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 122 PM PDT Mon Oct 13 2025

 - Widespread rainfall and thunderstorm chances through this evening

 - Post-frontal rain showers and isolated thunderstorms tomorrow,
   tapering off by the afternoon

 - Warming and drying trend Wednesday through Saturday

&&

.SHORT TERM...
Issued at 122 PM PDT Mon Oct 13 2025
(This evening through Tuesday)

Rain showers have returned to the North Bay and are moving inland
across the San Francisco Bay Area. Rain showers will spread
southward across the Central Coast with increasing chances for
thunderstorms this afternoon and evening. Overall, thunderstorm
chances remain about 25% across much of the region as the atmosphere
becomes more unstable in wake of the frontal passage. CAPE values
look to range between 250-500 J/kg and lapse rates around 7 C/km
this afternoon and evening before lowering to below 250 J/kg. Ahead
of the cold front, strong and gusty winds are expected from the
southwest with gusts up to 35-45 mph in the higher terrain, gaps and
passes around the Bay Area and 40-50 mph in the higher terrain of
the Central Coast.

Post-frontal rain showers and isolated thunderstorms will continue
into the night, but the thunderstorm threat drops to around 10% or
less. However, a much colder air mass will filter into the region as
the cold core mid/upper low moves inland over the Central Coast
and/or Bay Area. However, the lack of complete clearing of clouds
may limit low temperatures Tuesday morning. Generally expecting mid
to upper 40's inland away from the coast to lower 50's around the
San Francisco Bayshore and along the coast. Upper 30's will be
possible in the highest peaks across the region, especially the
Central Coast.

Rain showers may linger into Tuesday morning before tapering off by
the afternoon and especially so by the evening. Given the cold air
mass in place, afternoon temperatures will struggle to warm into the
mid 60's. Generally speaking, temperatures look to peak in the upper
50's to lower 60's tomorrow afternoon.

&&

.LONG TERM...
Issued at 122 PM PDT Mon Oct 13 2025
(Tuesday night through next Sunday)

The mid/upper level low will shift east by a building shortwave
ridge nosing in from the eastern Pacific. This will result in a
gradual warming and drying trend from Wednesday through Saturday.
There has been a slight delay in the expected return of unsettled
conditions to next Monday, however cooling is still anticipated on
Sunday as a potential frontal boundary approaches. The 6-10 Day
Outlook from the Climate Prediction Center has temperatures leaning
below normal and precipitation leaning above normal.

&&

.AVIATION...
(18Z TAFS)
Issued at 1025 AM PDT Mon Oct 13 2025

Conditions will deteriorate quickly this morning as a strong
frontal system approaches from the north. Expect gusty S/SW winds
to ramp up over the next few hours as the front approaches.
Moderate confidence in TS thru 23Z across the Bay Area, and thru
03Z further south into the Central Coast region. Winds becoming NW
behind the front this afternoon as the heaviest precip passes.
This evening, timing of showers becomes less confident due to the
scattered nature behind the front, but confidence is high that the
most widespread impactful wind and rainfall will peak between the
hours of 20-03Z, beginning North Bay and spreading southward
within the period.

Vicinity of SFO...First impacts of the approaching system, aside
from VCSH, will be gusty SW winds as the cold front moves into
the Bay Area. Once the heaviest rain arrives between 21-23Z, winds
will abruptly veer to become NW. Beyond this period of heavier
rainfall, winds are anticipated to decrease into the evening and
precip becomes more scattered.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...Rainfall anticipated to increase in
intensity this afternoon with moderate confidence in TS through
03Z this evening. Gusty SW winds will precede the heaviest
rainfall this afternoon before veering to become more westerly,
decreasing in speed through this evening.

&&

.MARINE...
(Today through Saturday)
Issued at 907 AM PDT Mon Oct 13 2025

A deepening low pressure system with a surface cold front will
move southward across the coastal waters producing strengthening
winds as high as gales around frontal passage later today and
early this evening. By late morning, this system will also bring
heavy showers and a chance of thunderstorms. Thunderstorms could
bring localized gales, steep wind waves, reduced visibility and a
slight chance for waterspouts associated with the strongest cells.
Showers will persist Tuesday, but will become more isolated while
the winds decrease overall. Rough seas to 10 feet will persist
into Wednesday.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until 3 PM PDT this afternoon for Mry Bay-
     Pigeon Pt to Pt Pinos 0-10 nm-Pt Arena to Pt Reyes 0-10 nm-
     Pt Reyes to Pigeon Pt 0-10 nm.

     Gale Warning until 9 PM PDT this evening for Mry Bay-Pigeon Pt
     to Pt Pinos 0-10 nm.

     Small Craft Advisory until 9 PM PDT this evening for Pt Pinos to
     Pt Piedras Blancas 0-10 nm.

     Small Craft Advisory until 3 PM PDT Tuesday for Pigeon Pt to Pt
     Pinos 10-60 NM-Pt Arena to Pt Reyes 10-60 NM.

&&

SHORT TERM...RGass
LONG TERM....RGass
AVIATION...Behringer
MARINE...Behringer

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayarea

In the hours before

Local storm report, Oct 13, 2:11 PM PDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
211 PM PDT Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     Flood            1 S Berkeley            37.85N 122.30W
10/13/2025                   Alameda            CA   Law Enforcement

            Roadway flooding on I80E at Ashby reported
            by CHP.

&&

DJF
Local storm report, Oct 13, 2:33 PM PDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service San Francisco CA
233 PM PDT Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     Flood            7 S Pleasanton          37.58N 121.88W
10/13/2025                   Alameda            CA   Law Enforcement

            CHP reported roadway flooding on 680S and
            Andrade Rd Offramp.

&&

DJF

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:33 PM PDTSmall Craft AdvisoryMTR24 hr
Oct 13, 2:49 AM PDTGale WarningMTR18 hr
Oct 13, 2:49 AM PDTSmall Craft AdvisoryMTR36 hr
Oct 13, 3:25 PM PDTAreal Flood AdvisoryMTRMarin, Napa, Sonoma3 hr
Oct 13, 3:39 PM PDTAreal Flood AdvisoryMTRAlameda, Contra Costa3 hr
Oct 13, 3:40 PM PDTAreal Flood AdvisoryMTRCity and County of San Francisco, San Mateo3 hr
Oct 13, 4:21 PM PDTAreal Flood AdvisoryMTRSan Mateo, Santa Cruz5 hr
Oct 13, 4:23 PM PDTSpecial Weather StatementMTRSanta Cruz37 min
Oct 13, 4:33 PM PDTAreal Flood AdvisoryMTRAlameda, Contra Costa5 hr
Oct 13, 4:53 PM PDTAreal Flood AdvisoryMTRAlameda, Santa Clara, Santa Cruz6 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.